MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONCORDE LIFT, CONVEX 9X21; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH CONCORDE LIFT, CONVEX 9X21; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1978-09-021C
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported cage implanted (b)(6) 2018.L5-s1 grade 1 spondylolisthesis/bilateral stenosis.No comorbidities.Cage looked on both oblique and lateral intraoperative films to be 2mm expanded.Post operative oblique and lateral films, cage was completely collapsed and confirmed with surgeon in office.Revision surgery (b)(6) 2019 (alif).
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Visual examination of the returned cage showed significant signs of use in the form of tool marks on the body of cage and a white particulate material lodged in its interior.Cage was then functionally tested, it was noted that the white particulate material affected the expansion of cage.The loss of height/collapsing cannot be directly replicated in testing.The dimensions of the cage's basic features were inspected.The features were all within required specifications.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A potential root cause cannot be determined from the sample and information.The returned sample and images returned were enough to show that the cage had collapsed postoperatively.Further dynamic testing will be performed.Relevant actions are being taken to address the issue.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The concorde lift, convex 9x21 [product code: 1978-09-021c, lot number: 199527] was returned to the customer quality unit for evaluation on march 22, 2019.The cage was returned featuring significant signs of use in the form of tool marks on the body of cage and a white particulate material lodged in its interior.Cage was then functionally tested, it was noted that the white particulate material affected the expansion of cage.No x-rays images were provided to confirm the cage collapsing.The loss of height/collapsing cannot be directly replicated in testing.Quality engineer arshia ali inspected the dimensions of the cage's basic features.The features were all within spec.A review of the device history record (dhr) was performed on the concorde lift convex 9x21mm cage (product code: 1978-09-021c, lot number: 199527).This lot consisted of 173 units which were released to stock on may 23, 2018.The non-conformance observed during the manufacturing process (nr-0087991) regarding torque required to expand the cage above the limit.Nevertheless, it is not relevant to the reported event, as the non-conformance included a re-inspection of lot in order to ensure they are in specification to the internal torque limit to expand the implant.Capa has been opened to further document investigation and actions.The issue was resolved through the capa.This cage was released from manufacturing meeting all quality requirements.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting per procedure 103393127.The root cause of the cage collapsing postoperatively cannot be determined from the sample and the information provided.Pia has been opened to further investigation the issue.The returned sample was enough to show that the cage had collapsed postoperatively.However, a potential root cause could not be immediately determined.Pia has been opened to further investigate the issue.No additional actions will be opened at this time.Device history lot a review of the device history record (dhr) was performed on the concorde lift convex 9x21mm cage (product code: 1978-09-021c, lot number: 199527).This lot consisted of 173 units which were released to stock on may 23, 2018.The non-conformance observed during the manufacturing process (nr-0087991) regarding torque required to expand the cage above the limit.Nevertheless, it is not relevant to the reported event, as the non-conformance included a re-inspection of lot in order to ensure they are in specification to the internal torque limit to expand the implant.Capa has been opened to further document investigation and actions.The issue was resolved through the capa.This cage was released from manufacturing meeting all quality requirements.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: it was reported that on (b)(6) 2019, a patient underwent revision/removal surgery due to radiculitis and pain on the back.The patient underwent initial surgery using concorde lift expandable interbody device/depuy concord bullet expandable cage on (b)(6) 2018 due to l5-s1 grade 1 spondylolisthesis bilateral stenosis.She experienced an increased back pain until on or about (b)(6) 2018.X-rays were then taken and showed signs of interbody cage displacement/possible collapse of interbody spacer.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: a1: updated patient identifier; a5b: updated race; device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: it was reported that on (b)(6) 2019, a patient underwent revision/removal surgery due to radiculitis and pain on the back.The patient underwent initial surgery using concorde lift expandable interbody device/depuy concorde bullet expandable cage on (b)(6) 2018 due to l5-s1 grade 1 spondylolisthesis bilateral stenosis.She experienced an increased back pain until on or about (b)(6) 2018.X-rays were then taken and showed signs of interbody cage displacement/possible collapse of interbody spacer.It was on (b)(6) 2018, when the patient underwent the initial surgery of lumbar posterior fusion interbody using depuy expedium posterior instrumentation and a depuy concorde bullet expandable cage at l5-s1.The surgeon expanded the cage to approximately 11 mm under fluoroscopy.He felt that expanding the cage fully would likely erode into the endplates given the patient's bone quality.He also opted not to perform an interbody arthrodesis at l4-l5 due to scarring within the lateral recess at this level.He chose to augment the posterior arthrodesis at l4-l5 with a small infuse.This was mixed with the local bone from the decompression and place posteriorly at l4-l5 and l5-s1.There was no infuse placed in the interbody space at l5-s1.On (b)(6) 2018, the patient reported of an increasing low back pain since starting the physical therapy.She is also complaining of some right sided leg pain.She feels that her low back pain is worse than the leg.X-ray was taken and showed possible collapse of the interbody device at l5-s1 and some possible posterior retropulsion of the device measuring 1-2 mm.She was prescribed with medications and should return for follow-up with ct scan result.On (b)(6) 2019, the patient underwent removal of deep orthopedic implant/interbody device l5-s1 and anterior lumbar interbody fusion with stand-alone device at l5-s1.When the interbody cage was exposed, it was noticed to be grossly loose within the interbody space and was removed without issue.Concomitant device reported: unknown depuy spine screw 7 x 50mm si polyaxial (part# unknown, lot# unknown, quantity #3); unknown depuy spine screw bne spine pa sgl innie 5.5 expedium 7 x 45 mm ti (part# unknown, lot# unknown, quantity #1); unknown depuy spine screw 7 x 40 mm si polyaxial (part# unknown, lot# unknown, quantity #2); unknown depuy spine screw set 5.5 x 25 (part# unknown, lot# unknown, quantity #6); unknown depuy spine rod spine expedium 65mm ti lrdsed (part# unknown, lot# unknown, quantity #2).This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: a4, a5: updated.B3: the event year is unknown.B5: updated.B6: updated.B7: updated.E1: updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE LIFT, CONVEX 9X21
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8484060
Report Number1526439-2019-51502
Device Sequence Number1955415
Product Code MAX
UDI-Device Identifier10705034531601
UDI-Public10705034531601
Combination Product (Y/N)N
Initial Reporter StateIN
PMA/510(K) Number
K171425
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number1978-09-021C
Device Catalogue Number197809021C
Device Lot Number199527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer04/18/2019
06/17/2020
08/24/2020
08/27/2020
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date04/19/2019
06/18/2020
08/27/2020
08/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRE-LORDOSED ROD W/LINE 65MM; SI POLYAXL SCREW 7 X 40MM; SI POLYAXL SCREW 7 X 45MM; SI POLYAXL SCREW 7 X 50MM; SINGLE-INNER SETSCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight72